Severe necroziting vasculitis in a patient with hepatitis C virus infection treated by interferon

Clin Exp Rheumatol. Jan-Feb 1996;14(1):79-81.

Abstract

We report a case of polyarteritis nodosa occurring in a patient with hepatitis C, ten days after the beginning of alpha-IFN therapy. There was no cryoglobulinemia. Serum HCV-RNA was detectable before INF therapy and disappeared during the vasculites. The patient received boli of methylprednisolone and the neurological and skin lesions regressed after 5 months. This observation could suggest a precocious response to alpha-INF and a relationship between INF and the occurrence of vasculites.

Publication types

  • Case Reports

MeSH terms

  • Antiviral Agents / adverse effects*
  • Follow-Up Studies
  • Hepatitis C / immunology
  • Hepatitis C / therapy*
  • Humans
  • Interferon-alpha / adverse effects*
  • Male
  • Middle Aged
  • Polyarteritis Nodosa / etiology*

Substances

  • Antiviral Agents
  • Interferon-alpha